Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Reaction to new med I think

JulieAJJulieA Posts: 1,420
edited 06/11/2012 - 8:47 AM in Pain Medications
Well my new PM doctor is wrong (unless I am sick with something else). I had severe reactions to Morphine in the hospital after each of my surgeries but he said this would be different......

I started a slow acting Morphine (Embeda)Thursday evening was my first dose. I had a dose Friday morning and again Friday evening. Saturday I woke up feeling really bad. Headache, tummy-ache very nauseated plus I felt so hot and I was itchy. I felt sick yesterday but I thought myabe it was something else. Then when I went to bed I took my 12 hour pill again and woke up a few hours later feeling very nauseated again. I remembered the morphine reaction I had in the hospital and I think this is it.

So no more morphine. I didn't take the morning dose. I will call in the morning and let them no it is bad for me. The sad thing was it had started reducing my overall pain level a couple points.

Today I hope to start feeling better but I know I will have to live on my old Norco or the 3 measly oxycodones.



  • all narcotics will give you some side effects when you first start on them .and itching and sweating are very common they go within a month .have you tried Oxycontin ..i found it very good and its got less side effects than morphine ..but remember with all narcotics you will get constipation but you doctor will give you movicol or something similar to help with this ..if there's a chance you can get on oxycontin ..then i would do so good luck
  • Maybe he figured it was worth a try. But that's more severe than any side effects I had for sure! Hope you feel better soon.
  • Well now I am not so certain now that it was the medication.

    I am going to call the PM office and speak to a nurse if I can. I stopped taking it and started feeling better but I am still itchy (might be something else). The interesting thing is that my husband got really sick yesterday and still today with what seems like the same thing I had (headache/nausea/ect) he isn't taking the meds so I wonder if I should try it again?

    I just don't want to feel that bad again. I was so sick.

  • I have been taking Embeda 60mgs twice a day for 2 months now and morphine IR, and I still get tummy aches once in a while.From other people I have talked too, they have tummy aches from the Embeda too.I am guessing it is something with the new formala, but it does sounds like your hubby might have gave you something.
Sign In or Register to comment.